Share

Fentanyl overdose symptoms are important to recognize immediately. Fentanyl is a synthetic opioid drug 20-50 times stronger than heroin and 100 times more potent than heroin. Only a very small amount of fentanyl is enough to kill an average adult which makes overdosing very easy. Overdosing on fentanyl is potentially fatal and is a medical emergency.

Signs and Symptoms of Fentanyl Overdose – From Confusion to Cardiac Arrest, Get Help Immediately

With use of street drugs, there is a high risk of possible fentanyl contamination. The symptoms and signs of fentanyl overdose can be seen fairly quickly. Heroin, cocaine, ecstasy / MDMA, ketamine and other drugs have all been known to be contaminated with fentanyl. The following table of what to watch for in fentanyl use, heroin use (most commonly) or opioid use in general:

Symptoms of Opiate Use (Extreme indicates potential overdose) Symptoms of Opiate / Fentanyl Overdose and Potential Aftermath
  • Seizures
  • Confusion
  • Blue or purple-colored lips, fingernails, or extremities
  • Vomiting
  • Dizziness
  • Difficulty thinking, speaking, or walking
  • Pale face
  • Pinpoint pupils (Small pupils)
  • Low blood pressure
  • Frequent fainting spells (nodding off)
  • Choking sounds
  • Slowed heart rate
  • Excessive drowsiness
  • Limp body
  • Unresponsive
  • Difficulty breathing
  • Hypoventilation (slow, shallow breathing) / Respiratory
  • Coma
  • Death

Call 911 immediately if you suspect you or someone you are with is about to overdose / is overdosing. If you have an overdose kit (usually Narcan or Naloxone is used for opiates), you may be asked to administer it by a 911 operator or a medical professional.

Contact Us for Addiction Help Today – Women’s Treatment Centre GVA, BC

Knowing what the fentanyl overdose symptoms are can save your life or the life of someone you know or love. Overdosing is a very real risk every time street drugs are used. The best way to treat drug addiction is to enter into recovery. At West Coast Wellness Treatment Centre for Women (GVA, BC), we will help you or someone you love recover from addiction. Our staff are warm, compassionate and experienced. We are ready to help and it’s time to take the next step. You are not alone. Please contact us if you or someone you love is suffering from addiction. There is hope. Call 1-800-801-8354.

Share

Comments

comments